Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on localizations of perfect groups


Authors: Bernard Badzioch and Mark Feshbach
Journal: Proc. Amer. Math. Soc. 133 (2005), 693-697
MSC (2000): Primary 20J15; Secondary 55P60, 20F38
DOI: https://doi.org/10.1090/S0002-9939-04-07562-8
Published electronically: September 29, 2004
MathSciNet review: 2113917
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a perfect group whose localization is not perfect.


References [Enhancements On Off] (What's this?)

  • 1. Carles Casacuberta. On structures preserved by idempotent transformations of groups and homotopy types. In Crystallographic groups and their generalizations (Kortrijk,1999), volume 262 of Contemp. Math., pages 39-68. Amer. Math. Soc., Providence, RI, 2000. MR 1796125 (2001i:55012)
  • 2. Assaf Libman. Cardinality and nilpotency of localizations of groups and $G$-modules. Israel J. Math., 117:221-237, 2000. MR 1760593 (2001c:20107)
  • 3. Assaf Libman. A note on the localization of finite groups. J. Pure Appl. Algebra, 148(3):271-274, 2000. MR 1758733 (2001c:20108)
  • 4. Wilhelm Magnus, Abraham Karrass, and Donald Solitar. Combinatorial group theory: Presentations of groups in terms of generators and relations. Interscience Publishers [John Wiley & Sons, Inc.], New York-London-Sydney, 1966. MR 0207802 (34:7617)
  • 5. Niamh O'Sullivan. Localizations of free soluble groups. J. Group Theory, 4(1):89-96, 2001. MR 1808841 (2001k:20070)
  • 6. Jean-Pierre Serre. Trees. Springer-Verlag, Berlin, 1980. MR 0607504 (82c:20083)
  • 7. José L. Rodríguez, Jérôme Scherer and Antonio Viruel, Preservation of perfectness and acyclicity: Berrick and Casacuberta's universal acyclic space localized at a set of primes. Forum Mathematicum, to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20J15, 55P60, 20F38

Retrieve articles in all journals with MSC (2000): 20J15, 55P60, 20F38


Additional Information

Bernard Badzioch
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455
Email: badzioch@math.umn.edu

Mark Feshbach
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455
Email: feshbach@math.umn.edu

DOI: https://doi.org/10.1090/S0002-9939-04-07562-8
Received by editor(s): January 10, 2003
Received by editor(s) in revised form: November 9, 2003
Published electronically: September 29, 2004
Communicated by: Paul Goerss
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society